Of Course I Should Have Known Better – THYROID!

I have been feeling tired again, despite using my CPAP machine every night.  My blood sugars have been running high.  I’ve been trying to counter that with ever increasing amounts of insulin, without much success.  I’ve been gaining weight.  I can’t focus or stay on task for long.  Everything is harder.

thyroid7All these signals are pretty clear looking at them from the other side of my latest endo appointment.  My thyroid levels have dropped off the charts.

I had some vague ideas about all of the things that are affected by low thyroid levels, but really didn’t appreciate the severity of it.  For most of my life I’ve just taken a small pill or two to “fix” the thyroid issue, and that was that!

But I recently fell into a lazy rut about managing my prescriptions, and had been taking old, expired thyroid pills for the past couple of months.  And it bit me in the ass.

I feel like shit, and it’s my own fault.  The kicker of it is, these pills are the cheapest of my routine meds.  I don’t even have the excuse of them being too expensive.  I think it has a lot to do with my trying to order (and pay) for everything together once a quarter.

I’m on new pills now, but the doc says it will be about three weeks before I start feeling better.  I can’t wait!  But at least I have an explanation for how I’ve been feeling, and for my blood sugars running so stubbornly high.

And, I’ve also learned my lesson about expired pills.

Share this on:

Share on facebook
Share on twitter
Share on linkedin
guest

This site uses Akismet to reduce spam. Learn how your comment data is processed.

14 Comments
Newest
Oldest Most Voted
Inline Feedbacks
View all comments

Scott K. Johnson

Patient voice, speaker, writer, advocate. Living life with diabetes and telling my story. Patient Success Manager, USA for mySugr (All opinions expressed are my own and do not necessarily represent the position of my employer).

Diagnosed in April of 1980, I recognize the incredible mental struggle of living with diabetes. Read more…